Unimodularity of zeros of self-inversive polynomials

M. N. Lalin, C. J. Smyth

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

We generalise a necessary and sufficient condition given by Cohn for all the zeros of a self-inversive polynomial to be on the unit circle. Our theorem implies some sufficient conditions found by Lakatos, Losonczi and Schinzel. We apply our result to the study of a polynomial family closely related to Ramanujan polynomials, recently introduced by Gun, Murty and Rath, and studied by Murty, Smyth and Wang as well as by Lalin and Rogers. We prove that all polynomials in this family have their zeros on the unit circle, a result conjectured by Lalin and Rogers on computational evidence.

Original languageEnglish
Pages (from-to)85-101
Number of pages17
JournalActa Mathematica Hungarica
Issue number1-2
Publication statusPublished - Jan 2013


Dive into the research topics of 'Unimodularity of zeros of self-inversive polynomials'. Together they form a unique fingerprint.

Cite this